×

Analytic manifolds of nonpositive curvature with higher rank subspaces. (English) Zbl 0691.53032

The paper is related to the concept of the rank of a manifold of nonpositive sectional curvature as developed by W. Ballmann, M. Brin and P. Eberlein [Ann. Math., II. Ser. 122, 171-203 (1985; Zbl 0589.53047)]. We construct compact real analytic manifolds M of rank 1 which contain totally geodesic subspaces \(N\subset M\) with rank(N)\(\geq 2\).
Reviewer: V.Schroeder

MSC:

53C20 Global Riemannian geometry, including pinching

Citations:

Zbl 0589.53047
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] W. Ballmann, Nonpositively curved manifolds of higher rank. Ann. of Math.122, 597-609 (1985). · Zbl 0585.53031 · doi:10.2307/1971331
[2] W. Ballmann, M. Brin andP. Eberlein, Structure of manifolds of nonpositive curvature. Ann. of Math.122, 171-203 (1985). · Zbl 0589.53047 · doi:10.2307/1971373
[3] W.Ballmann, M.Gromov and V.Schroeder, Manifolds of nonpositive curvature. Basel-Boston 1985. · Zbl 0591.53001
[4] R. Bishop andB. O. Neill, Manifolds of negative curvature. Trans. Amer. Math. Soc.145, 1-49 (1969). · Zbl 0191.52002 · doi:10.1090/S0002-9947-1969-0251664-4
[5] K.Burns and M.Gerber, Real analytic Bernoulli geodesic flows onS 2. Math. Gottingensis, Schriftenreihe SFB Göttingen33 (1987). · Zbl 0625.58024
[6] K. Burns andR. Spatzier, Manifolds of nonpositive curvature and their buildings. Publ. Math. IHES65, 35-59 (1987). · Zbl 0643.53037
[7] P. Eberlein andB. O’Neill, Visibility manifolds. Pacific J. Math.46, 45-109 (1973). · Zbl 0264.53026
[8] S. Fornari andV. Schroeder, Ramified coverings with nonpositive curvature. Math. Z.203, 123-128 (1990). · Zbl 0694.53040 · doi:10.1007/BF02570726
[9] M. Gromov, Manifolds of negative curvature. J. Diff. Geom.13, 223-230 (1978). · Zbl 0433.53028
[10] M. Gromov andW. Thurston, Pinching constants for hyperbolic manifolds. Invent. Math.89, 1-12 (1987). · Zbl 0646.53037 · doi:10.1007/BF01404671
[11] V. Schroeder, Rigidity of nonpositively curved graphmanifolds. Math. Ann.274, 19-26 (1986). · Zbl 0591.53038 · doi:10.1007/BF01458013
[12] V. Schroeder, Existence of immersed tori in manifolds of nonpositive curvature. J. Reine Angew. Math.390, 32-46 (1988). · Zbl 0641.53042 · doi:10.1515/crll.1988.390.32
[13] V. Schroeder, A cusp closing theorem. Proc. Amer. Math. Soc.106, 797-802 (1989). · Zbl 0678.53034 · doi:10.1090/S0002-9939-1989-0957267-6
[14] V. Schroeder, Structure of flat subspaces in low dimensional manifolds of nonpositive curvature. Manuscripta Math.64, 77-105 (1989). · Zbl 0678.53035 · doi:10.1007/BF01182086
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.